MAUDE Adverse Event Report: FIRST PICC S/L 22GA (2.8F) 0.95MM X 50CM

FIRST PICC S/L 22GA (2.8F) 0.95MM X 50CM
Model Number 384101
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was not available for evaluation, but an image was provided by the customer.Based on a review of the image, the catheter had breakage below the securement disc, confirming the complaint.However, without the sample, a root cause cannot be determined.Potential causes may be due to the user applying force when handling the device.Careful handling is required during the procedure as not to cause damage to the soft silicone catheter.The ifu warns users: do not use hemostats or clamps on catheter or hub connection.Never use catheter for high-pressure injection.Syringes smaller than 10 ml and mechanical high-pressure injectors can generate pressures capable of rupturing the catheter.Never use force to flush the catheter if resistance is met.Solutions containing high concentrations of alcohol can temporarily weaken the structure of polyurethane material.For polyurethane catheters, minimize exposure to alcohol solutions.Do not expose the catheter to acetone or acetone/alcohol solutions.Do not use if package is opened or damaged.Do not cut stylet.If cut, stylet can potentially damage the catheter and harm the patient.Never use force to advance the catheter.Resistance could indicate a vein obstruction or malposition of the catheter.Never use force to remove the stylet.Resistance can damage the integrity of the catheter and the stylet.Do not hold the catheter with forceps while removing the stylet.Syringes smaller than 10 ml can generate high pressures (greater than 40 psi) capable of rupturing the catheter.Never place tape strips over the catheter tubing.This will compromise the strength and integrity of the tubing.
 
Event or Problem Description
We have been trialing the argon first picc for a couple months now with our nicu patients.We came across an issue with one we placed in a baby on the 8th of july.Sorry for the delay in getting information out to you but it took a little time to hear about it get the picc in hand.A line was placed in the or in the am of the 8th and after the patient was back up on the floor, the bedside rn noticed it was leaking at the insertion site and asked for a line exchange.Our team went upstairs, and performed the exchange with no further issues since then.When we received the line from the nicu, i was able to inspect the line and noticed that there was a horizontal tear in the catheter.We are unaware of any issues during placement but i am thinking it maybe wire insertion could have played a role.

Brand Name
FIRST PICC S/L 22GA (2.8F) 0.95MM X 50CM
Common Device Name
FIRST PICC
MDR Report Key12338655
Report Number0001625425-2021-01065
Device Sequence Number3887662
Product Code FOZ
UDI-Device Identifier00886333209644
UDI-Public00886333209644
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K972262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model Number384101
Device Catalogue Number384101
Device Lot Number11351780
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;